Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 317, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2008, 2:39 PM CDT for 4 counties in Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2008, 2:39 PM CDT (19:39 UTC)
- Expired
- May 25, 2008, 3:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2790 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:10 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 25, 10:10 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1010 AM CDT SUN MAY 25 2008 .DISCUSSION... MCV...CURRENTLY PARKED OVER CENTRAL OKLAHOMA TO SPIN ON TO THE NORTHEAST THIS AFTERNOON. ALTHOUGH NOW IN A DIMINISHED STATE EXPECT MCV TO RESURRECT CONVECTION AS THE DAY PROGRESSES. BOOSTED POPS FOR AREAS NORTH AND EAST ANTICIPATED TRACK. REST FORECAST UNCHANGED. GW && .PREV DISCUSSION... /ISSUED 318 AM CDT SUN MAY 25 2008/ DISCUSSION... THE LLJ AXIS EARLY THIS MORNING WAS FURTHER WEST AND NOT AS STRONG AS THE PAST COUPLE OF NIGHTS...KEEPING MOST OF THE CONVECTION WEST OF THE FORECAST AREA. HOWEVER...DISSIPATING MCS WAS MOVING ACROSS SOUTHERN OK AND MAY BRING SOME VERY LIGHT RAIN TO SOUTHEAST OKLAHOMA DURING THE EARLY MORNING HOURS. MCV FROM YESTERDAY MORNINGS CONVECTION CAN BE SEEN IN WATER VAPOR IMAGERY OVER MISSISSIPPI. BOTH THE 00Z WRF AND 18Z GFS HINT AT THIS PIECE OF ENERGY ROTATING AROUND THE BASE OF THE UPPER HIGH AND BACK INTO THE FA TODAY. IF THIS HAPPENS...IT COULD HELP FORCE THUNDERSTORMS ALONG ANY REMAINING OUTFLOW BOUNDARIES WITHIN THE WEAKLY CAPPED AND HIGHLY UNSTABLE ENVIRONMENT OVER THE AREA. HOWEVER...ONCE AGAIN BEST PRECIP CHANCES WILL REMAIN NORTH AND WEST OF THE FA CLOSER TO THE DRY LINE AND STATIONARY FRONT BOTH TODAY AND TOMORROW. IF ANY STORMS ARE ABLE TO MOVE EAST INTO OUR AREA TODAY OR MONDAY...WIND PROFILES AND DECENT LOW LEVEL CAPE WILL ALSO SUPPORT AN ISOLATED TORNADO THREAT PRIMARILY ACROSS NORTHEAST OKLAHOMA. THOSE WITH OUTDOOR PLANS FOR THE MEMORIAL DAY WEEKEND TO REMAIN AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS. UPPER RIDGE WILL CONTINUE TO FLATTEN OVER THE NEXT COUPLE OF DAYS...ALLOWING THE NEARLY STATIONARY FRONT OVER THE CENTRAL PLAINS TO SLOWLY MOVE SOUTH. THIS COLD FRONT AND ASSOCIATED CONVECTION SHOULD BE JUST NORTH OF THE FA LATE MONDAY NIGHT...BEFORE MOVING SOUTH INTO THE AREA TUESDAY. CONVECTION WILL REMAIN POSSIBLE ALONG REINFORCED BOUNDARY INTO TUESDAY NIGHT. SHEAR AND INSTABILITY COULD BE SUPPORTIVE OF SEVERE WEATHER TUESDAY INTO TUESDAY NIGHT. MEDIUM RANGE MODELS SHOW A STRONG TEMPERATURE GRADIENT WITH THE FROPA...THOUGH WITH DIFFERENCES IN TIMING TEMPS WILL BE TRICKY TUESDAY NIGHT AND WEDNESDAY. MUCH COOLER TEMPS ARE EXPECTED BEHIND THE FRONT. HOWEVER...RETURN FLOW SETS UP QUICKLY...AND WITH SOUTHWESTERLY FLOW ALOFT LATE IN THE WORK WEEK...WILL SEE A WARMING TREND IN THE LOW AND MID LEVELS INTO THE WEEKEND. UPPER HIGH RETROGRADES INTO THE SOUTHWEST US WITH FAIRLY ZONAL FLOW OVER THE CENTRAL US. THIS UPPER PATTERN WILL MAKE IT DIFFICULT FOR THE NEXT FRONTAL BOUNDARY TO MAKE MUCH SOUTHWARD PROGRESS. 00Z GFS HAS FRONT ABLE TO MOVE SOUTH INTO THE REGION SATURDAY BUT STALLS HALF WAY THROUGH THE FA WHILE THE 00Z ECMWF KEEPS THE FRONT JUST TO OUR NORTH. WILL LEAVE IN LOW POPS NEXT WEEK DUE TO THE UNCERTAINTY IN FRONTAL POSITION. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 74 92 73 / 30 10 20 40 FSM 91 73 91 71 / 30 30 20 20 MLC 90 73 90 72 / 20 10 10 10 BVO 91 72 91 71 / 30 10 30 60 FYV 87 69 86 67 / 30 30 20 40 BYV 87 71 87 68 / 30 40 20 40 MKO 91 71 88 70 / 30 20 20 30 MIO 91 73 88 71 / 30 20 30 60 F10 91 72 89 71 / 30 10 20 30 HHW 90 72 89 71 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....07
Hazardous weather outlook, May 25, 2:36 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 236 PM CDT SUN MAY 25 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 236 PM CDT SUN MAY 25 2008 ....TORNADO WATCH UNTIL 7 PM FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA....FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET....ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...FAR NORTHWEST ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE MOVES INTO THE MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE REGION. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH. IN ADDITION...WIND PROFILES WILL BE MARGINALLY FAVORABLE FOR A RISK OF TORNADOES SHOULD A SUSTAINED SUPERCELL DEVELOP. THIS ACTIVITY IS EXPECTED TO EXIT THE AREA EARLY THIS EVENING AS THE UPPER LEVEL DISTURBANCE MOVES INTO SOUTHWEST MISSOURI. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT WILL APPROACH FROM THE NORTH LATE MONDAY NIGHT AND WILL SAG SLOWLY SOUTH THROUGH THE AREA TUESDAY INTO WEDNESDAY. THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BECOME MORE WIDESPREAD IN THE VICINITY OF THIS FRONT. OTHERWISE...TYPICAL LATE MAY WEATHER WILL PREVAIL WITH ISOLATED TO WIDELY SCATTERED THUNDERSTORMS POSSIBLE EACH DAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 25, 1:41 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CDT SUN MAY 25 2008
OKZ068-069-072-251930-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
141 PM CDT SUN MAY 25 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH
AT 141 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF MARBLE CITY...MOVING NORTHEAST AT 17 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BUNCH AND MARBLE CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3588 9471 3571 9452 3555 9487 3560 9493
TIME...MOT...LOC 1841Z 227DEG 15KT 3564 9483The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:55 PM CDT | Special Weather Statement | TSA | Pawnee | 35 min |
| May 24, 8:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 24 min |
| May 25, 1:41 PM CDT | Special Weather Statement | TSA | Adair | 49 min |
| May 25, 1:48 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 57 min |
| May 25, 2:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 22 min |
| May 25, 2:48 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 57 min |
| May 25, 4:36 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| May 25, 3:24 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 66 min |
| May 25, 3:38 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 41 min |
| May 25, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 38 min |
| May 25, 4:00 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 60 min |
| May 25, 4:09 PM CDT | Special Weather Statement | TSA | Carroll | 36 min |
| May 25, 4:23 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
| May 25, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Madison, Washington | 46 min |
| May 25, 4:30 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 29 min |
| May 25, 4:54 PM CDT | Flash Flood Warning | TSA | Madison | 5 hr |
| May 25, 5:05 PM CDT | Flash Flood Warning | TSA | Franklin | 5 hr |
| May 25, 5:33 PM CDT | Flash Flood Warning | TSA | Washington | 5 hr |
| May 25, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Madison, Washington | 64 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.